Alert archive / Texas / Heat Advisories in 2011

Heat Advisory 2, NWS Brownsville, TX

June 17, 20118 counties in Texas

NWS Brownsville, TX issued this heat advisory at Jun 17, 2011, 4:52 AM CDT for 8 counties in Texas. It took effect at Jun 17, 2011, 1:00 PM CDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Jun 17, 2011, 4:52 AM CDT (09:52 UTC)
In effect from
Jun 17, 2011, 1:00 PM CDT
Expired
Jun 17, 2011, 7:00 PM CDT
In force
6 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Jim Hogg County, TX, Kenedy County, TX, Starr County, TX, Willacy County, TX, Zapata County, TX

The radar

The Brownsville radar (KBRO), 118 km from the middle of the area, began a volume at 09:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.9 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2011-06-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2716 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2011-06-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2716 J/kg
Mixed-layer CIN
-117 J/kg
Mixed-layer LCL
949 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this heat advisory went out at Jun 17, 3:57 AM CDT, 55 minutes earlier.

Area forecast discussion, Jun 17, 3:57 AM CDT, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
357 AM CDT FRI JUN 17 2011

.SHORT TERM /TODAY THROUGH SATURDAY/...A FAIRLY STATUS QUO PATTERN
WILL CONTINUE ACROSS DEEP SOUTH TX IN THE SHORT TERM AS MID LEVEL
RIDGING REMAINS ENTRENCHED OVER NORTHERN MEXICO AND THE SOUTH
CENTRAL PLAINS STATES. MEAN RH VALUES REMAIN PRETTY LOW DUE TO THE
SUBSIDENT ATMS SO EXPECT NIL SHORT TERM POPS. DUE TO THE
PERSISTENT RIDGING AND ELEVATED 1000-500 MB THICKNESSES WILL GO
CLOSER TO THE WARMER MET NUMBERS AS THE CURRENT MAV GUIDANCE
APPEARS TO CONTINUE TO UNDERESTIMATE DAYTIME HIGHS. MEANWHILE TO
THE NORTHWEST A BROAD MID LEVEL TROUGH LOCATED OVER THE WESTERN
THIRD OF THE COUNTRY WILL MAINTAIN A STRONG SURFACE LOW OVER THE
SOUTH CENTRAL PLAINS STATES WHICH WILL IN TURN KEEP THE SURFACE
WINDS UP CLOSE TO WIND ADVISORY CRIT. THE FINAL FORECAST ISSUE
CONCERNS THE HIGH HEAT INDEX VALUES EXPECTED IN THE SHORT TERM.
AFTER LOADING THE NEW MET NUMERICAL TEMP AND DEWPOINT GUIDANCE AND
CHECKING THE NEW HEAT INDEX VALUES IT APPEARS THESE WILL BE
PUSHING UP CLOSE TO ADVISORY LEVELS THIS AFTERNOON AND TOMORROW
AFTERNOON. WILL GO AHEAD AND ISSUE A CWA WIDE HEAT ADVISORY TO
HIGHLIGHT THIS HAZARD.

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...THE MID LEVEL RIDGE
WILL PERSIST OVER THE AREA THROUGH THE END OF THE WEEKEND. THIS
WILL ALLOW FOR PERSISTENCE TO CONTINUE WITH ABOVE NORMAL
TEMPERATURES AS WELL AS DRY AND BREEZY CONDITIONS. MOVING INTO THE
EARLY PART OF NEXT WEEK...A MID LEVEL TROUGH WILL BEGIN TO PUSH
EAST FROM THE ROCKIES AND MOVING INTO THE PLAINS STATES...WHICH
WILL ALLOW FOR THE RIDGE TO FLATTEN AND PUSH A LITTLE FURTHER
EAST. THIS WEAKNESS IN THE RIDGE OVER DEEP SOUTH TEXAS IS EXPECTED
TO PERSIST THROUGH THE REMAINDER OF THE THE WEEK. IN THE LOWER
LEVELS...WE BEGIN TO SEE AN INVERTED TROUGH DEVELOP OVER THE
WESTERN AND SOUTHWESTERN GULF OF MEXICO. AS A RESULT...MOISTURE
WILL BE INCREASING OVER DEEP SOUTH TEXAS. PWATS ARE EXPECTED TO
BEGIN RISING OVER THE AREA BY THE MIDDLE OF THE WEEK. THIS COULD
BRING AT LEAST AN INCREASE IN MORNING STREAMER SHOWERS AND AN
ENHANCED SEA BREEZE.

TEMPERATURES ARE EXPECTED TO REMAIN ABOVE NORMAL FOR THIS TIME OF
YEAR OVER MUCH OF DEEP SOUTH TEXAS. HIGHS WILL CONTINUE TO AVERAGE
IN THE MID 90S TOWARD THE COAST TO THE LOWER TRIPLE DIGIT VALUES
TOWARD THE UPPER VALLEY...AS WE HAVE SEEN THE PAST SEVERAL DAYS.
HOWEVER...MOVING TOWARD THE MIDDLE OF THE WEEK...TEMPERATURES MAY
DECREASE SLIGHTLY AS THERE WILL BE INCREASED CLOUD COVER DUE TO THE
WEAKNESS IN THE RIDGE AND INCREASING MOISTURE.  HOWEVER...ABOVE
NORMAL TEMPERATURES ARE STILL EXPECTED TO PERSIST THROUGH THIS TIME
PERIOD.  LOWS ARE EXPECTED TO AVERAGE IN THE MID TO UPPER 70S
THROUGH THE WEEK.

&&

.MARINE...TODAY THROUGH SATURDAY...THE SURFACE LOW OVER THE SOUTH
CENTRAL PLAINS STATES WILL MAINTAIN A MODERATE TO STRONG S-SE
SURFACE FLOW OVER THE LOWER TX BAY AND GULF WATERS IN THE SHORT
TERM. CURRENTLY BUOY020 REPORTS A SSE WIND AT 21G25KT WITH SWELLS
NEAR 5.6 FEET WHILE AT MTRPIL A S WIND IS BLOWING AROUND 13KTS.
EXPECT THE USUAL DIURNAL CYCLE TO CONTINUE THROUGH TOMORROW WITH THE
STRONGEST WINDS BLOWING OVER THE LAGUNA MADRE DURING THE LATE
MORNING AND AFTERNOON HOURS AND THE GULF WATERS DURING THE OVERNIGHT
HOURS.

SATURDAY NIGHT THROUGH THURSDAY...SOMEWHAT UNSETTLED MARINE
CONDITIONS ARE EXPECTED TO PERSIST FOR THE REMAINDER OF THE WEEKEND
AND INTO EARLY NEXT WEEK. WINDS ARE EXPECTED TO AVERAGE BETWEEN 15
AND 20 KNOTS THROUGH MUCH OF THE WEEK.  HOWEVER...PERIODS OF WINDS
AROUND OR ABOVE 20 KNOTS WILL BE POSSIBLE...ESPECIALLY DURING THE
NOCTURNAL PERIODS...GIVING THE NEED FOR PERIODS OF SMALL CRAFT
ADVISORIES POSSIBLE. SEAS WILL BE GRADUALLY INCREASING MOVING INTO
EARLY NEXT WEEK...AVERAGING AROUND 5 TO 7 FEET BY THIS TIME PERIOD
FOR MUCH OF THE AREA. UNSETTLED MARINE CONDITIONS ARE EXPECTED TO BE
POSSIBLE THROUGH MUCH OF THE WEEK.

&&

.FIRE WEATHER...WILL ISSUE AN RED FLAG WARNING OVER THE FAR WESTERN
COUNTIES OF DEEP SOUTH TX AS THE EXPECTED MIN RH VALUES AND THE 20
FT WINDS WILL PUSH UP INTO RED FLAG WARNING CRIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  97  81  96  82 /   0   0   0   0
BROWNSVILLE          98  81  98  80 /   0   0   0   0
HARLINGEN            99  80 100  80 /   0   0   0   0
MCALLEN             102  80 102  79 /   0   0   0   0
RIO GRANDE CITY     105  80 105  78 /   0   0   0   0
SOUTH PADRE ISLAND   91  82  90  80 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS
     EVENING FOR TXZ248-249-252.

     WIND ADVISORY FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING
     FOR TXZ248>257.

     HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING
     FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY FOR WINDS FROM 10 AM THIS MORNING TO 7 PM
     CDT THIS EVENING FOR GMZ130-132-135.

     SMALL CRAFT ADVISORY FOR WINDS UNTIL 10 AM CDT THIS MORNING FOR
     GMZ150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

60/67
Hazardous weather outlook, Jun 16, 5:32 AM CDT, 23 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
532 AM CDT THU JUN 16 2011

TXZ248>257-171045-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
532 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES OF 107 TO 112 DEGREES WILL BE COMMON FOR THE
EASTERN TWO THIRDS OF DEEP SOUTH TEXAS TODAY.

THERE IS AN ELEVATED THREAT OF WILDFIRE GROWTH AND SPREAD FOR ALL
INLAND AREAS TODAY.

THERE IS A HIGH RISK OF RIP CURRENTS FOR AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HEAT INDEX VALUES OF 107 TO 112 DEGREES WILL BE COMMON FOR THE
EASTERN TWO THIRDS OF DEEP SOUTH TEXAS TODAY.

AN ELEVATED THREAT OF WILDFIRE GROWTH AND SPREAD WILL CONTINUE FOR
ALL INLAND AREAS ON FRIDAY.

AN ELEVATED RISK OF RIP CURRENTS WILL CONTINUE FOR AREA BEACHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-171045-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
532 AM CDT THU JUN 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

SMALL CRAFT ADVISORY CONDITIONS DUE TO WINDS WILL DEVELOP FOR THE
NEAR SHORE GULF WATERS AND THE LAGUNA MADRE FROM 10 AM TO 7 PM
TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

EXERCISE CAUTION TO LOW END SMALL CRAFT ADVISORY CONDITIONS WILL
BE POSSIBLE THROUGH ABOUT FRIDAY NIGHT BEFORE CONDITIONS IMPROVE
SLIGHTLY OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 8:12 PM CDTSmall Craft Advisory for WindsBRO23 hr
Jun 17, 4:52 AM CDTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more14 hr
Jun 17, 5:16 AM CDTRed Flag WarningBROJim Hogg, Starr, Zapata14 hr
Jun 17, 10:23 AM CDTSmall Craft Advisory for WindsBRO33 hr

Nearby

Heat Advisories in Texas, 2011Every heat advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.